MAUDE Adverse Event Report: AMO UPPSALA AB HEALON DUET PRO; AID, SURGICAL, VISCOELASTIC

AMO UPPSALA AB HEALON DUET PRO; AID, SURGICAL, VISCOELASTIC
Model Number 10240016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Vision (2139); Eye Infections (4466)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date of event is unknown, not provided, but the best estimate date is (b)(6) 2021.If implanted, give date: not applicable, the healon product is not an implanted product.If explanted, give date: not applicable, the healon product is not an implanted product.Phone number: (b)(6).Device manufacture date: unknown, as the lot number was not provided.There is no indication that the device is available and is going to be returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.As the lot number is unknown no further investigation can be performed.If there is any relevant information received, a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A surgery center reported the product did not behave as usual (performance was not specified) and because of that they suspect the product came from an outside vendor and had been stored outside throughout the night.It was indicated that the product looked normal, however following cataract extraction procedures two patients suffered eye infections resulting in blindness.The customer noted that they are not blaming the product, or johnson & johnson and that they are only trying to rule out the variables for these cases where the viscoelastic product used may have previously been frozen and brought back to room temperature prior to use.The customer stated he could not confirm knowledge if the item had in fact been frozen but did indicate the surgeon performing the surgeries stated he felt the item was not performing as expected (performance was not specified).No patient information could be provided.It was noted that the surgeries took place in the month of (b)(6).No further information was provided.

Brand Name
HEALON DUET PRO
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
AMO UPPSALA AB
rapsgatan 7
uppsala, uppsala län 754 5 0
SW  754 50
MDR Report Key11611428
Report Number3004750704-2021-07021
Device Sequence Number11534620
Product Code LZP
UDI-Device Identifier05050474651425
UDI-Public(01)05050474651425(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10240016
Device Catalogue Number10240016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;